| Model Number |
9733068 |
| Medical Device Problem Code |
Device Sensing Problem (2917)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The biopsy needle was returned to the manufacturer for analysis.The biopsy needle was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a navigation system being used for a cranial biopsy.It was reported that after registration and verification with the probe, when it was time to bring in the biopsy needle, the camera did not see it.The spheres were clearly visible, there was no pressure of the reducing tube, and the reference frame was also visible, however the camera still would not see the needle.A new needle kit was opened, and the camera did not see that needle either.This issue occurred intraoperatively and did not cause any surgical delay.There was no reported impact on patient outcome.Additional information was received stating the procedure was completed since the trajectory had already been measured out and was able to be measured on the needle, the surgeon was still able to safely get to the tissue he wanted to biopsy by using the needle, he however was not able to see the needle via image guidance.It was confirmed both needles were involved in the issue.It was noted both spheres on both needles were clean, visible, and in the reducing tube with no extra pressure or excessive pressure added.
Additional Manufacturer Narrative
H2) correction: previous report inadvertently filed with incorrection aware date.Correct aware date is 2021-01-08.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: a medtronic representative went to the site to test the navigation system.Testing revealed that the system was performing as intended.The system then passed the system checkout and was found to be fully functional.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.